MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TTS TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEO/PED TTS TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was received for evaluation in relation to the reported event.Evaluation of the device is currently in progress.Once the evaluation is complete, a follow-up report with evaluation results will be submitted.
 
Event or Problem Description
It was reported that the tracheostomy tube cuff failed to inflate.The defect was discovered prior to placing in patient.Another trach was brought to the room, tested, and used on patient.There was no patient injury reported.
 
Additional Manufacturer Narrative
H10: device evaluation: samples received: one (1) sample was received from p/n 67sp040 in used conditions, without original packaging and with its certificate of safe handling.Functional test: samples were filled with 5cc of air according to mp bivona tt-tj130 rev.102 "leak test" to see if there was any functional problem.Results: when the sample was inflated with air, the cuff only inflated one side.According to the ifu (110018853-001 rev.100 - instruction for use ? pedi/neo tts ifu) the pilot balloon was manipulated, and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the time the cuff inflated completely and symmetrically, based on analysis the complaint is not confirmed.Root cause could not be determined since the sample successfully passed functional test.A dhr review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.

Brand Name
BIVONA NEO/PED TTS TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13710971
Report Number3012307300-2022-04404
Device Sequence Number5433765
Product Code JOH
UDI-Device Identifier15021312000726
UDI-Public15021312000726
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model Number67SP040
Device Catalogue Number67SP040
Device Lot Number3763982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown